It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board

  • Another Anxiety with prednisone question



  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 04-30-2020, 11:32 AM   #1
    geepondy
    Junior Member
    (male)
     
    Join Date: Mar 2005
    Posts: 32
    geepondy HB User
    Another Anxiety with prednisone question

    To shorten a long story, I'm 56 years old and have suffered from a panic disorder most of my adult life. 12 years ago, I stopped drinking (I consider myself to be an alcoholic), cleaned up my diet and took Lexapro for awhile. After several months of ups and downs, my panic attacks largely disappeared although I have bouts of anxiety that I treat with mild doses of Klonopin (in good spells I go weeks without taking any). Anyhow recently Dr. put me on a round of prednisone for a chest issue (which it didn't even help). In four days, I took 40, 30, 30 and 20mgs respectively. I felt jittery from the start and after day three, I awoke to a full blown panic attack. I took the last (20mg) dose, two days ago but am still having panic attacks and feeling extremely uncomfortable in my skin. I read that prednisone leaves your body after approximately 24 hours but the effects must last longer than that. To amplify the effect, I'm at home (live by myself) and my world is reduced to neighborhood walks and shopping once a week.

    Any thoughts when this might subside and my body revert back to its nervous, somewhat OCD state by without panic attacks? I'm trying not to abuse the Klonopin but I've taken 1.0 to 1.5G's three days in a row now. I mostly try to make it thru the days and take at night. Never thought I'd go down this acute panic attack road again.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 05-01-2020, 11:27 AM   #2
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 13,187
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Another Anxiety with prednisone question

    Hi there. Prendisone is famous for causing jittery and anxiety attacks... its not YOU - its the medicine.

    It also takes about a week to get out of your system...

    You know what is causing it, so you are going to have to be strong and when it happens, talk yourself down. I dont usually have panic attacks, but I do have to take Prendisone now and then, and it does it to me, too.

    In the meantime, take the Klonopin or take a sleep aide- it wont interfere and it will take the edge off.

    If you need something stronger, call the doctor who prescribed it for you and let them know what is going on...

    But honestly, about a week the steroid should wear off.

    Good luck!
    __________________
    RRMS- dx 05

     
    Reply With Quote
    Old 05-01-2020, 02:19 PM   #3
    geepondy
    Junior Member
    (male)
     
    Join Date: Mar 2005
    Posts: 32
    geepondy HB User
    Re: Another Anxiety with prednisone question

    Thank you for your reassuring words! What is getting to me is the vacillation in moods. I go to bed with anxiety/panic, wake up with anxiety/panic but then can have spells during the day when I feel almost normal - but never lasting a long time.

    The min dose of Klonopin is 0.5mg. I hope if I take that for a week or so each night, I won't get addicted. Sometimes with normal anxiety, I will cut the pill in half and see if just a half will do the trick.

    I read that prednisone is out of your system in about 22 hours. What a load of crap that is. Each day I took it, I felt the anxiety building, even with decreased doses. It obviously continues to build in your system.

     
    Reply With Quote
    Old 05-02-2020, 08:44 AM   #4
    geepondy
    Junior Member
    (male)
     
    Join Date: Mar 2005
    Posts: 32
    geepondy HB User
    Re: Another Anxiety with prednisone question

    Of course I wonder too, after taking a heavy dose of the prednisone for four days, how much I compromised my immune system in these trying times. Am eating a lot of fruits and vegetables and taking copious amounts of vitamins. I wonder how long it takes to recover? Massachusetts is one of the hardest hits Covid states.

     
    Reply With Quote
    Old 05-03-2020, 08:30 AM   #5
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 13,187
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Another Anxiety with prednisone question

    First of all, no matter how much prendisone you are taking orally- its not a heavy dose. I get 2000 mgs injected into a vein regularly for multiple sclerosis- THAT is a HEAVY dose. 40 mgs or 20 mgs or a step down of 40 down to 5 mgs, is nothing.

    Its not going to affect your immune system UNLESS you are taking 20 mgs a day for months on end- with no break..

    As far as it leaving your system in a day, thats if you take it once..but if you took an entire week's worth, its going to take about a week to leave your system.

    Does this help?
    __________________
    RRMS- dx 05

     
    Reply With Quote
    Old 05-03-2020, 01:20 PM   #6
    geepondy
    Junior Member
    (male)
     
    Join Date: Mar 2005
    Posts: 32
    geepondy HB User
    Re: Another Anxiety with prednisone question

    Yes, thank you again. I feel kind of whiny and selfish with my complaints when there are people so much worse off than me. It's just that having a panic disorder is so scary - one minute you feel relatively ok, and the next, you feel you need to be institutionalized and You can feel anywhere inbetween from moment to moment.


    Quote:
    Originally Posted by MSNik View Post
    First of all, no matter how much prendisone you are taking orally- its not a heavy dose. I get 2000 mgs injected into a vein regularly for multiple sclerosis- THAT is a HEAVY dose. 40 mgs or 20 mgs or a step down of 40 down to 5 mgs, is nothing.

    Its not going to affect your immune system UNLESS you are taking 20 mgs a day for months on end- with no break..

    As far as it leaving your system in a day, thats if you take it once..but if you took an entire week's worth, its going to take about a week to leave your system.

    Does this help?

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:07 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!